Alert archive / Tennessee / Snow Advisories in 2007

Snow Advisory 2, NWS Nashville, TN

February 4, 200717 counties in Tennessee

NWS Nashville, TN issued this snow advisory at Feb 4, 2007, 6:07 AM CST for 17 counties in Tennessee. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2007, 6:07 AM CST (12:07 UTC)
Expired
Feb 4, 2007, 9:00 AM CST
In force
3 hr
Issued by
NWS Nashville, TN

Counties Cheatham County, TN, Clay County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Fentress County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, White County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 62 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.1 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-02-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-02-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
125 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
525 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KOHX 041207
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
607 AM CST SUN FEB 4 2007

...SNOW THIS MORNING ACROSS NORTHERN PORTIONS OF THE MID STATE...

.AN UPPER LEVEL DISTURBANCE BEHIND A SOUTHWARD MOVING ARCTIC FRONT WILL
BRING A BRIEF PERIOD OF SNOW TO NORTHERN PORTIONS OF THE MID STATE
THIS MORNING.

TNZ007>011-026>034-064>066-041500-
/O.NEW.KOHX.SN.Y.0002.070204T1207Z-070204T1500Z/
ROBERTSON-SUMNER-MACON-CLAY-PICKETT-CHEATHAM-DAVIDSON-WILSON-
TROUSDALE-SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-DEKALB-WHITE-
CUMBERLAND-
607 AM CST SUN FEB 4 2007

...SNOW ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

LIGHT TO MODERATE SNOW WILL PRODUCE SNOWFALL ACCUMULATIONS OF
AROUND 1 INCH ACROSS THE ADVISORY AREA WITH A FEW SPOTS BETWEEN 1
AND 2 INCHES POSSIBLE. THE SNOW SHOULD END BY 9 AM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

21

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this snow advisory went out at Feb 4, 5:18 AM CST, 49 minutes earlier.

Area forecast discussion, Feb 4, 5:18 AM CST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
518 AM CST SUN FEB 4 2007

.DISCUSSION...
A FEW ONE HALF INCH SNOW TOTALS HAVE BEEN REPORTED ACROSS OUR FAR
NORTHERN ZONES. WILL GO AHEAD AND UPDATE THE FCST AND RAISE POPS
ACROSS THE NORTH. WILL ALSO INCLUDE ACCUMULATIONS OF GENERALLY LESS
THAN 1 INCH.

MEG AND PAH RADARS UPSTREAM SHOW A DECREASE IN COVERAGE AND
INTENSITY. THUS...WILL REFRAIN FROM ISSUING A SNOW ADVISORY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Feb 4, 5:30 AM CST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CST SUN FEB 4 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-051130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CST SUN FEB 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A CLIPPER SYSTEM WILL BRING A CHANCE FOR SNOW FLURRIES TO THE
NORTHERN SECTIONS OF THE MID STATE THIS MORNING. TOTAL SNOWFALL
AMOUNTS WILL AVERAGE LESS THAN ONE INCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

UNSEASONABLY COLD THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY.

31

Nearby

Snow Advisories in Tennessee, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.